I wish to gradually phase these tablets out if possible? I was put on them for weight loss but this is no longer an issue.
This is a question you should discuss with your doctor. After being on the levo for so long your thyroid gland is probably no longer producing enough thyroid hormone on it's own and you could experience severe symptoms of hypothyroidism:
Increased sensitivity to cold
Elevated blood cholesterol level
Muscle aches, tenderness and stiffness
Pain, stiffness or swelling in your joints
Heavier than normal or irregular menstrual periods
Slowed heart rate
When hypothyroidism isn't treated, signs and symptoms can gradually become more severe. Constant stimulation of your thyroid gland to release more hormones may lead to an enlarged thyroid (goiter). In addition, you may become more forgetful, your thought processes may slow, or you may feel depressed.
Advanced hypothyroidism, known as myxedema, is rare, but when it occurs it can be life-threatening. Signs and symptoms include low blood pressure, decreased breathing, decreased body temperature, unresponsiveness and even coma. In extreme cases, myxedema can be fatal.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Oct 2013 • 2 answers
Updated 27 Feb 2017 • 2 answers
Updated 6 Jul 2017 • 2 answers
I have been on levothyroxine since 2012 daily doze 175mg I just keep gaining weight can I stop them?
Updated 16 Nov 2017 • 1 answer
Updated 5 Sep 2017 • 4 answers